| Catalog Number |
4006C0204 |
| Medical Device Problem Codes |
Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/18/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the major aortopulmonary collateral artery (mapca) using penumbra coil 400s (pc400).During the procedure, the physician successfully placed smart coils in the collateral circulation using a lantern delivery microcatheter (lantern).While advancing a new pc400, the physician experienced resistance approximately 20 centimeters into the microcatheter and, therefore, the coil was retracted.While retracting the pc400, it unintentionally detached at the hub of the microcatheter.Therefore, the lantern was removed containing the detached pc400.The procedure was completed using new pc400¿s with the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 10.0 cm from the proximal end.The stretch resistant wire (sr wire) was fractured and the embolization coil was detached from its pusher assembly.The proximal constraint sphere was inside the distal detachment tip (ddt).Conclusions: evaluation of the returned pc400 revealed that the stretch resistant wire (sr wire) was fractured.If the device was forcefully retracted against resistance, damage such as an sr wire fracture may occur.The lantern identified in the complaint was not returned for evaluation; therefore, the root cause of the reported resistance was unable to be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.